Jump to content
Important Survey - Please Participate ×

Going through a brutal taper, worried that past mistakes have made it unbearable


[39...]

Recommended Posts

[39...]

I'm on a very slow taper of roughly 5% of my 2.5 mg's of Klonopin a month but still getting absolutely decimated by side effects that have left me completely non functioning.

 

While cleaning out my room I found one of my old journals and a couple years ago I found out that before I was bumped up by my prescriber I used to vary from day to day between like .75 and 1.5 mg's Klonopin (usually at 1.0 total daily but still with many days were I took a little less or a little more) because I was starting Celexa at the time and I didn't know any better (and was so ignorant of benzos) so I took it daily but "as needed" and now I'm worried that my horrible taper that I'm currently going though has been made so much worse by mistakes (like this as well as drinking too much several times while on the drug) that I obviously can't fix. It looks like I may have unwittingly been kindling for weeks and months without even knowing it! I'm feeling so beaten down and hopeless right now. I'm not even at 1.5 mg's yet and I can barely get out of bed because of 24/7 DP/DR, dizziness, agoraphobia and a long list of other symptoms. This is a torture that I never could have fathomed.

Link to comment
Share on other sites

Hi FuzzyDunlop,

 

I know all about past mistakes on drugs. The best we can do is not beat ourselves up - we should have hope, and weather the storm as best as possible. I'm trying to be more confident about the ability of the brain to heal itself, despite how chemically whacked it's been. Check out some other people's signatures on here who have healed completely while being polydrugged on pharmaceuticals. Those are much more potent drugs than alcohol, or even marijuana. A chemical whacking can take many forms, both "doctor approved" and recreational. With time and courage you'll heal too, but yeah it'll be awful. Also, hold dosages while tapering until you feel a bit better!

 

Does staying indoors help your dp/dr? Dp/dr and depression are my worst symptoms, and though I hate going outside I force myself to often. And being outside, especially without a specific task to do, is probably the height of dp/dr'dom for me. But I've found, confronting the outside and my own perceptions are helping a bit with the derealization. Exercise helps a lot too - any time you can get out of bed, do some moving around. It's d@mn scary, and sometimes I don't know how long I'll last for before I completely lose it. I still can't socialize for long without losing attention/derealizing/going into obsessive existential thought loops, which sucks. We're in this fight together.

 

Good luck! Nemo

Link to comment
Share on other sites

I'm on a very slow taper of roughly 5% of my 2.5 mg's of Klonopin a month but still getting absolutely decimated by side effects that have left me completely non functioning.

 

While cleaning out my room I found one of my old journals and a couple years ago I found out that before I was bumped up by my prescriber I used to vary from day to day between like .75 and 1.5 mg's Klonopin (usually at 1.0 total daily but still with many days were I took a little less or a little more) because I was starting Celexa at the time and I didn't know any better (and was so ignorant of benzos) so I took it daily but "as needed" and now I'm worried that my horrible taper that I'm currently going though has been made so much worse by mistakes (like this as well as drinking too much several times while on the drug) that I obviously can't fix. It looks like I may have unwittingly been kindling for weeks and months without even knowing it! I'm feeling so beaten down and hopeless right now. I'm not even at 1.5 mg's yet and I can barely get out of bed because of 24/7 DP/DR, dizziness, agoraphobia and a long list of other symptoms. This is a torture that I never could have fathomed.

 

 

I can relate to this more then you can possibly imagine. I've been spending so much days in bed this year, sometimes up to 1 or 2 a week and my last encounter with depression just about a week ago when I spend 3 whole days in bed with just getting up for bathroom and drinking some sports water or regular water. Not even eating during those days. I have agoraphobia too. Tomorrow I have to go to the grocery store and it's like going to my own funeral. Still I have to do it. You shouldn't beat yourself up about anything you did, you had your reasons to make those decisions at that particular time of time. Go easy on yourself. If you spend days in bed, enjoy them while you still can because soon enough if you will start to taper down your energy will come back full blown and you won't be able to sleep as much and most likely develop insomnia if you don't have it already. We all need to stop feeling guilty and being hard on ourselves and beating ourselves up. All this will do is create the perfect environment to do another stupid stunt like taking drugs or drinking. It's a vicious circle of feeling guilty and disappointed and because of the pain reinstating any kind of substance or drug. Love and forgive yourself bro ! Regardless of how hard this might seem to be ...  and never forget you are not in this alone, look at me and all the others on this forum going through similar experiences and hardships.    :-[

Link to comment
Share on other sites

Hi FuzzyDunlop.

I have been wondering the same thing.

I started klonopin in November of last year and during Jan/Feb of this year my Doctor tried 3 times to get me off by tapering very quickly, I reinstated each time with his blessing.

I started a 10% taper at the end of April this year. During the early days I would have about 50/50  good days to bad per cut.

That ratio is going up and now that I am down to about 1/3 of my original dose I think I may have had one or two passable days in the last 2 weeks.

I really want to get this done and am scared of upping my dose and causing more kindling and further hurt.

This truly is a mess we have been put in.

 

Link to comment
Share on other sites

Hi Fuzzy,

 

How many mgs are you cutting off every day? I've made many mistakes, also and was very sick, too. I was just like you.  I am kindled.  I feel fine now.

I am tapering slowly and it is taking time but I can do everything. Klonopin is very potent and, in my opinion, 10% is too much if you've made mistakes and especially if you are kindled.

 

If you microtaper and cut a small amount every day you should feel okay.

 

 

Jenny

 

Link to comment
Share on other sites

[39...]

Thank you all for the responses.

 

Nemo:

 

I'm at the point where I hate being inside as I feel like the walls are closing in on me and my usual distractions (TV, movies, cleaning) no longer work. I also have difficulty doing anything outside because as you said that's when the DP/DR and overwhelming sense of doom are the worst. So I feel stuck. I love the exercise but I can't run or lift weights during this so I've been doing yoga and going for walks but even that light exercise has been too much lately.

 

Jenny:

 

I am doing a liquid taper. My total dosage is 2 mg's (started my taper at 2.5) but I liquefy .5 and take 1.5 dry daily. I was cutting 1.2 mL's out of 100 mL solution daily but slowed that down to 0.6 mL as the symptoms got much worse. 

Link to comment
Share on other sites

Hi Fuzzy,

 

I didn't do my exercises today and I can feel it in my relative anxiety level now - I'm feeling much more anxious and restless! Is there any chance you can do indoor exercises? I had a pretty good program of jumping jacks/squats/push-ups I saved for rainy day movement before this withdrawal hell hit. Also, weights are a great way to get a vigorous workout and can be pretty cheap.

 

Regarding distractions - ugh, I know what you mean by "the usual" stuff not working. I used to love my silly youtube videos, but now I have a lot harder time focusing on them. Perhaps meditation in your awful hours would work? I'm not sure where I read this, but there is a form of yoga meditation that requires no physical exertion if you're feeling too weak.

Link to comment
Share on other sites

[39...]
Yeah, I meditate everyday and I do yoga a few times a week. I bought Bowflex adjustable weights so I could lift again but it really spikes my anxiety afterward so I really haven't used them much. I wish I could, I used to love going to the gym and zoning out to music. It was my way of blowing off steam and I feel like that's a big reason so much stress is building up. Yoga is great but it's not exactly vigorous haha although it is challenging!
Link to comment
Share on other sites

Hey Fuzzy,

 

You may or may not have seen these, but in case you haven't, there's some chat threads (maybe old at this point) about the increased heart rate of exercise mimicking heart palpitations/panic attacks/acute anxiety. Some people have posted tips on how to get at least a modest workout in without overtly triggering "anxiety heart." If you haven't already, check those chats out. For me, I feel like a horrid sloth if I don't work out, and yeah I love listening to music and working my body! There's actually some scientific thing about some sort of acid building up in the body when people don't exercise regularly. I agree that yoga is great for meditation/flexibility, but not for the brute exertion.

 

Good luck!

Link to comment
Share on other sites

×
×
  • Create New...